Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have circular spots on foots. Took antibiotic. What is the cause and cure?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Fri, 28 Dec 2012 in Skin Hair and Nails
Question: I have had a spot on the top of my right foot for approximately 2 years. It has maintained a circular, non-raised shape, free of itching, burning or pain. It is a XXXXXXX purple color. Originally I believed it to be from a pair of cheap shoes I had purchased, but stopped wearing them immediately upon discovery. The spot was approximately 1 inch in diameter but has recently started to spread out to nearly 2 inches in diameter. I have no known health problems, though I gave birth via emergency cesarean 5 months ago. I received antibiotics at that time as a preventative. Again, there is no itching, burning or pain associated with the discoloration.
doctor
Answered by Dr. Sudarshan 1 hour later
HI XXXXXXX
Thanks for writing in.

Ive gone through your history and photo.
The photo is not very clear a better and more close up photo would be helpful.

It can be post inflammatory hyperpigmentation or macular amyloidosis.
As the pigmentation is growing in size the possibility of macular amyloidosis is more likely.

It occurs due to friction and can slowly increase in size due to repeated trauma or friction at the site.
My advise to you would be -
Avoid friction at the site.
Avoid tight fitting shoes.
Apply a good quality moisturizer with XXXXXXX butter over the area.
A medium potency topical corticosteroid cream like betamethasone once a day application would be helpful.

Hope this helps.
I will be available for any further clarification.

Regards.
DrSudarshan
MD
Dermatology.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Betamethasone

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

I HAVE A PRICKLY RASH ON MY LEGS BEEN USING CORTISONE FOR MILD RASH NOW IT IS ALL OVER MY LEGS

doctor1 MD

Hi Doctor, One of my relatives has been diagnosed with cellulitis of the legs. I would like a second opinion and hence, I'm writing to you. I will atch pictures and the list of current medications the patient is on. Please let me know if you think...

doctor1 MD

redness and itching eyelids and under eyes. Swelling of the area which is red and under eye. Month ago put Cortizone 10 crème around the eye. Have discontinued the cortisone 10. Redness and itching continues which seems the medication has...

doctor1 MD

My 5year old son keeps getting painful itchy bumps on the tip if the foresin on his pennis. I took him to the dermatologist she said it might b bed bugs...I did all she sugessted but the bumps go away for a couple of weeks then the come back..she also prescribed betamethasone valerate cream....whatelse can I do

doctor1 MD

Hello Dcotor, I was also used betnovate N cream for 4 yrs, but I stopped using it, I consulted by a Dermatologist. he told me to stop using it. but I told him if wont use that cream my face will be itching and will dry. He has given some of creams which i am using from 20 days. 1. Sungrace total(sunscreen lotion). 2 Episoft (cleansing lotion). 3 Elovera cream (before sleeping). 4 Derive-CMS Gel ( for pimples). 5 Cutizone cream (for redness - this cream used for only 3 days. now i am not using). and also given Vitamin E tablets. These all I am using regularly, but still my face is itching and drying everyday. Please advice why it is still not recover? what I am using is correct? I am deciding to stop using all the creams. Its very difficult having a face like this and go to office. Please ahelp me what action to be taken. Thanks